Oklahoma, 2011

Drought in Oklahoma, December 1 to 31, 2011

December 1 to 31, 2011 · NWS TSA · 4 events in 4 counties and zones

Although rainfall was plentiful across much of eastern Oklahoma over the past couple of months and drought conditions subsequently improved over much of the region, severe drought conditions persisted across Osage, Pawnee, Washington, and Nowata Counties through December. Rainfall across much of these counties during the month averaged slightly below normal in December.

Where it happened

Every event with a place to put it; 3 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
4

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS TSA wrote it up.

Although rainfall was plentiful across much of eastern Oklahoma over the past couple of months and drought conditions subsequently improved over much of the region, severe drought conditions persisted across Osage, Pawnee, Washington, and Nowata Counties through December. Rainfall across much of these counties during the month averaged slightly below normal in December. Monetary damage estimates resulting from the drought were not available.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before the first event at Nov 30, 11:05 PM CST, 55 minutes earlier.

Area forecast discussion, Nov 30, 11:05 PM CST, 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
1105 PM CST WED NOV 30 2011

.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM.
FOR THE 6Z TAFS... VFR CONDITIONS WILL PREVAIL AT ALL TAF SITES
OVER THE NEXT 24 HOURS. HIGH CLOUDS WILL BEGIN TO INCREASE DURING
THE DAY THURSDAY. A COLD FRONT WILL JUST BE ENTERING NORTHEAST
OKLAHOMA AT THE END OF THIS FORECAST PERIOD.

&&

.PREV DISCUSSION... /ISSUED 924 PM CST WED NOV 30 2011/

DISCUSSION...
THE CURRENT FORECAST LOOKS GOOD AND NO UPDATE IS NEEDED AT THIS
TIME. THE NEW 00Z NAM IS A BIT SLOWER THAN ITS PREVIOUS RUNS WITH
THE SATURDAY SYSTEM BUT STILL REMAINS ON THE FASTER EDGE OF THE
MODEL SUITE. STILL LOOKS LIKE A WET SATURDAY INTO SATURDAY
EVENING.

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&

AVIATION...06
Hazardous weather outlook, Nov 30, 5:01 PM CST, 6 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
501 PM CST WED NOV 30 2011

ARZ001-002-010-011-019-020-029-OKZ049-053>076-011100-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
501 PM CST WED NOV 30 2011

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
THURSDAY THROUGH TUESDAY...NO HAZARDS.

EXTENDED DISCUSSION...
AN UPPER LEVEL STORM SYSTEM IN THE SOUTHWEST U.S. WILL GENERATE A
SURFACE LOW IN THE VICINITY OF NORTHWEST TEXAS EARLY SATURDAY. AS
THAT LOW MOVES NORTHEAST INTO EASTERN KANSAS...IT WILL INTERSECT
MOIST SOUTHERLY FLOW RESULTING IN A PERIOD OF RAIN FOR EASTERN
OKLAHOMA AND NORTHWEST ARKANSAS.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

4 drought. Local standard time, as filed.

Drought, Osage

When
December 1, 12:00 AM CST to December 31, 11:59 PM CST
Where
Osage forecast zone
Reported by
Official NWS Observations

Drought, Pawnee

When
December 1, 12:00 AM CST to December 31, 11:59 PM CST
Where
Pawnee forecast zone
Reported by
Official NWS Observations
Coordinates
36.317, -96.699 (the zone’s center; the record gives no point)

Drought, Washington

When
December 1, 12:00 AM CST to December 31, 11:59 PM CST
Where
Washington forecast zone
Reported by
Official NWS Observations
Coordinates
36.715, -95.904 (the zone’s center; the record gives no point)

Drought, Nowata

When
December 1, 12:00 AM CST to December 31, 11:59 PM CST
Where
Nowata forecast zone
Reported by
Official NWS Observations
Coordinates
36.799, -95.617 (the zone’s center; the record gives no point)

What these are

Drought
A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oklahoma in 2011Every state in 2011This day in weather historyWarnings in Oklahoma, December 2011

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 355393, 355394, 355395, 355396.